Alert archive / New Hampshire / Flood Watches in 2014
Flood Watch 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Jan 29, 2014, 4:20 PM EST for Cheshire County, Hillsborough County, New Hampshire. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 4:20 PM EST (21:20 UTC)
- Expired
- Jan 31, 2014, 4:00 PM EST
- In force
- 48 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 127 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1519 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
729 WGUS61 KBOX 292120 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 420 PM EST WED JAN 29 2014 ...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED FLOODING ON THE CONTOOCOOK RIVER... NHZ011-015-300530- /O.NEW.KBOX.FA.A.0002.140129T2120Z-140131T2100Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 420 PM EST WED JAN 29 2014 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHERN NEW HAMPSHIRE... INCLUDING THE FOLLOWING AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * THROUGH FRIDAY AFTERNOON * OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG THE CONTOOCOOK RIVER. * THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE CONTOOCOOK RIVER DURING TONIGHT THROUGH FRIDAY. AS A RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR THE CONTOOCOOK RIVER IN CHESHIRE AND HILLSBOROUGH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ NMB
8 follow-up statements
619 WGUS61 KBOX 300327 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1027 PM EST WED JAN 29 2014 ...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED FLOODING ON THE CONTOOCOOK RIVER... NHZ011-015-301130- /O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 1027 PM EST WED JAN 29 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * THROUGH FRIDAY AFTERNOON * OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG THE CONTOOCOOK RIVER. * THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE CONTOOCOOK RIVER DURING TONIGHT THROUGH FRIDAY. AS A RESULT... A FLOOD WATCH HAS BEEN ISSUED FOR THE CONTOOCOOK RIVER IN CHESHIRE AND HILLSBOROUGH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
752 WGUS61 KBOX 300914 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 414 AM EST THU JAN 30 2014 ...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED FLOODING ON THE CONTOOCOOK RIVER... NHZ011-015-301715- /O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 414 AM EST THU JAN 30 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * THROUGH FRIDAY AFTERNOON * OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG THE CONTOOCOOK RIVER. * THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD WATCH HAS BEEN ISSUED FOR THE CONTOOCOOK RIVER IN CHESHIRE AND HILLSBOROUGH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
855 WGUS61 KBOX 301618 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1118 AM EST THU JAN 30 2014 ...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED FLOODING ON THE CONTOOCOOK RIVER... NHZ011-015-310030- /O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 1118 AM EST THU JAN 30 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * THROUGH FRIDAY AFTERNOON * OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG THE CONTOOCOOK RIVER. * THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD WATCH REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE AND HILLSBOROUGH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ GAF/NMB
536 WGUS61 KBOX 302118 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EST THU JAN 30 2014 ...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED FLOODING ON THE CONTOOCOOK RIVER... NHZ011-015-310530- /O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 418 PM EST THU JAN 30 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * THROUGH FRIDAY AFTERNOON * OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG THE CONTOOCOOK RIVER. * THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD WATCH REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE AND HILLSBOROUGH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
098 WGUS61 KBOX 310315 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1015 PM EST THU JAN 30 2014 ...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED FLOODING ON THE CONTOOCOOK RIVER... NHZ011-015-311115- /O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 1015 PM EST THU JAN 30 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * THROUGH FRIDAY AFTERNOON * OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG THE CONTOOCOOK RIVER. * THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD WATCH REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE AND HILLSBOROUGH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
495 WGUS61 KBOX 310856 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 356 AM EST FRI JAN 31 2014 ...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED FLOODING ON THE CONTOOCOOK RIVER... NHZ011-015-311700- /O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 356 AM EST FRI JAN 31 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * THROUGH THIS AFTERNOON * OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF ENGINEERS HAVE NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE WITHIN THE CONTOOCOOK RIVER. THIS HAS CAUSED CONSTRICTION OF WATER FLOWING THROUGH THE RIVER CHANNEL. TEMPERATURES ARE FORECAST TO REMAIN WELL BELOW FREEZING FOR TONIGHT THROUGH FRIDAY MORNING. AS A RESULT...ADDITIONAL RIVER ICE IS EXPECTED TO FORM WITHIN THE RIVER. THERE IS THE POSSIBILITY THAT THIS RAPID DEVELOPMENT OF RIVER ICE MAY PROMPT MINOR FLOODING ALONG THE CONTOOCOOK RIVER. * THERE IS A CHANCE FOR FREEZE UP ICE JAMMING TO DEVELOP ON THE CONTOOCOOK RIVER DURING THROUGH FRIDAY. AS A RESULT... A FLOOD WATCH REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE AND HILLSBOROUGH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
670 WGUS61 KBOX 311315 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 815 AM EST FRI JAN 31 2014 ...FLOOD WATCH FOR THE POTENTIAL OF FREEZE UP ICE JAM RELATED FLOODING ON THE CONTOOCOOK RIVER... NHZ011-015-312100- /O.CON.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 815 AM EST FRI JAN 31 2014 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHERN NEW HAMPSHIRE...INCLUDING THE FOLLOWING AREAS...CHESHIRE NH AND WESTERN AND CENTRAL HILLSBOROUGH NH. * UNTIL 4 PM EST THIS AFTERNOON * OFFICIALS FROM THE TOWN OF PETERBOROUGH AND THE CORPS OF ENGINEERS NOTED A RAPID INCREASE IN THE AMOUNT OF RIVER ICE WITHIN THE CONTOOCOOK RIVER DURING THE PRECEDING FEW DAYS. THIS HAS CAUSED CONSTRICTION OF WATER FLOWING THROUGH PORTIONS OF THE RIVER CHANNEL. THE CONTOOCOOK RIVER IS BEING MONITORED FOR THE POTENTIAL OF MINOR FREEZE UP ICE JAM RELATED FLOODING. * THERE IS A CHANCE FOR FREEZE UP ICE JAM FLOODING TO DEVELOP ON THE CONTOOCOOK RIVER INTO TODAY. AS A RESULT... A FLOOD WATCH REMAINS IN EFFECT FOR THE CONTOOCOOK RIVER IN CHESHIRE AND HILLSBOROUGH COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
006 WGUS61 KBOX 312118 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 418 PM EST FRI JAN 31 2014 NHZ011-015-312230- /O.EXP.KBOX.FA.A.0002.000000T0000Z-140131T2100Z/ /00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...PETERBOROUGH...WEARE 418 PM EST FRI JAN 31 2014 ...FLOOD WATCH HAS EXPIRED... WHILE ADDITIONAL RIVER ICE HAS DEVELOPED ALONG THE UPPER CONTOOCOOK RIVER OVER THE PAST 2 DAYS...FREEZE UP ICE JAM RELATED FLOODING HAS NOT EVOLVED. INTO THIS WEEKEND MINOR BASEMENT FLOODING MAY OCCUR FROM RIVER ICE BUILDUP ALONG LOWER NUBANUSIT BROOK. TEMPERATURES DURING THIS WEEKEND WILL DROP BELOW FREEZING AT NIGHT...BUT RISE ABOVE FREEZING DURING THE DAY. THESE COMPARATIVELY MILD TEMPERATURES MAY BRING ADDITIONAL RIVER ICE...BUT AT A SLOWER PACE. THEREFORE THE IMMINENT THREAT OF A FREEZE UP ICE JAM HAS LIKELY ABATED...AND THE FLOOD WATCH IS BEING ALLOWED TO EXPIRE. DUE TO THE ABUNDANCE OF ICE ON PORTIONS OF THE CONTOOCOOK RIVER...THIS WILL BE A RIVER THAT WILL NEED TO BE MONITORED OVER THE COURSE OF THE WINTER. IF YOU EXPERIENCE ICE JAM FLOODING IN YOUR AREA...PLEASE AVOID THE IMPACTED AREA AND CONTACT LOCAL OFFICIALS. $$ NMB
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Jan 29, 3:42 PM EST, 38 minutes earlier.
Area forecast discussion, Jan 29, 3:42 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EST WED JAN 29 2014
.SYNOPSIS...
HIGH PRESSURE WILL BRING DRY WEATHER THROUGH THURSDAY. A WEAK
COLD FRONT BRINGS SNOW SHOWERS ON FRIDAY. LOW PRESSURE MOVING
THROUGH THE GREAT LAKES WILL DRAW MILDER TEMPERATURES INTO NEW
ENGLAND OVER THE WEEKEND...ALONG WITH A CHANCE FOR A WINTRY MIX.
DRY BUT CHILLY WEATHER RETURNS INTO EARLY NEXT WEEK...FOLLOWED BY
A POTENTIAL MIDWEEK STORM.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
LARGE HIGH PRESSURE WILL BUILD ACROSS THE EASTERN UNITED STATES
TONIGHT. THIS WILL RESULT IN CLEAR SKIES AND VERY COLD
TEMPERATURES. WESTERLY WINDS WILL GRADUALLY DIMINISH THIS
EVENING...EXCEPT ALONG PORTIONS OF THE COAST WHERE THEY WILL REMAIN
GUSTY THROUGH AT LEAST THE FIRST PART OF THE NIGHT.
LOW TEMPS WILL LIKELY BOTTOM OUT CLOSE TO ZERO ACROSS THE NORMALLY
COLDEST OUTLYING AREAS OF SOUTHWEST NH/NORTHWEST MA...TO THE LOWER
TO MIDDLE TEENS ALONG PORTIONS OF THE COASTAL PLAIN.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THURSDAY...
HIGH PRESSURE IN CONTROL WILL RESULT IN A SUNNY BUT COLD DAY.
MODERATING MID LEVEL TEMPS SHOULD ALLOW AFTERNOON HIGHS
TO RECOVER WELL UP INTO THE 20S...TO AROUND 30. WINDS WILL BE
RATHER LIGHT...SO NOT EXPECTING MUCH OF A WIND CHILL FACTOR.
THURSDAY NIGHT...
AS THE HIGH PRESSURE SYSTEM MOVES OFF THE COAST WILL SEE A RETURN
SOUTHWEST FLOW OF MILDER AIR WORK INTO THE REGION. SHOULD SEE A
FAIR AMOUNT OF MID/HIGH LEVEL CLOUDINESS OVERSPREAD THE REGION BASED
ON MODEL CROSS SECTIONS...BUT DRY WEATHER WILL PREVAIL.
LOW TEMPS WILL MAINLY BE IN THE TEENS...WITH SOME 20S ALONG PORTIONS
OF THE COAST. IN FACT...SOUTHWEST FLOW WILL PROBABLY RESULT IN LOW
TEMPS OCCURRING DURING THE FIRST PART OF THE NIGHT WITH RISING TEMPS
THEREAFTER. TEMPS WILL LIKELY RISE ABOVE FREEZING ACROSS THE CAPE
AND ISLANDS BY DAYBREAK...WITH SOUTHWEST WINDS RESULTING IN AN
INCREASING MARINE INFLUENCE.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
* HIGHLIGHTS...
- ARCTIC COLD FRONT SWINGS ACROSS THE REGION FRIDAY
- A STORM IS EXPECTED FOR THE WEEKEND...EXACT OUTCOMES UNCERTAIN
- COLD AND DRY FOR THE BEGINNING OF NEXT WEEK
- ANOTHER STORM POSSIBLE BY MIDWEEK
OVERVIEW AND MODEL PREFERENCES...
29/12Z MODEL GUIDANCE SUITE CONTINUES TO SHOW GOOD AGREEMENT IN
THE SYNOPTIC PATTERN...BUT STRUGGLE WITH TIMING AND AMPLITUDE OF
SMALLER SCALE FEATURES FOR THE WEEKEND AND EARLY NEXT WEEK. A
SPLIT FLOW REGIME IN THE W CULMINATING IN CONFLUENT FAST ZONAL
FLOW ACROSS THE NORTHEAST WILL BE THE DEFINING PATTERN THROUGHOUT.
THE DIFFICULTY WITH ANY SHORTWAVES LIKELY STEMS FROM TIMING ISSUES
IN THE FAST FLOW. GIVEN THE GENERAL AGREEMENT...WILL CONTINUE WITH
A CONSENSUS BLEND OF GUIDANCE AS A BASELINE. ONE NOTE HERE...A
RECENT SHIFT IN THE HUDSON BAY VORTEX A BIT FURTHER S AND E THAN
PREVIOUS RUNS HAS LED TO A SHIFT IN THE GENERAL STORM TRACK FOR
EARLY NEXT WEEK. WILL NEED TO WATCH THIS TREND CLOSELY AS A
SLIGHTLY COLDER AND SOUTHERLY STORM TRACK FOR NEW ENGLAND.
DETAILS...
FRI...
WEAKENING COLD FRONT WILL SLIDE OUT OF QUEBEC INTO CENTRAL NEW
ENGLAND...STALLING AND WASHING OUT AS IT ORIENTS ITSELF WITH THE
STEERING FLOW. AM NOTING A BROAD VEERING WIND PROFILE AHEAD OF
THIS FRONT SUGGESTING BROAD WARM ADVECTION. THEREFORE..WITH
STALLED FRONTAL BOUNDARY UPSTREAM AND WEAK ISENTROPIC LIFT
APPARENT...MAY SEE SOME DAYTIME -SHSN DEVELOP ACROSS THE REGION
/POSSIBLY MIXING WITH -RA CLOSER TO THE S COAST/. ANY ACCUMS WOULD
BE LIGHT AS THERE WILL BE A FAIRLY GOOD DWPT DEPRESSION TO
OVERCOME AND OVERALL COLUMN MOISTURE IS RELATIVELY LOW. TEMPS
NEAR SEASONAL.
SAT AND SUN...
SHORTWAVE SLIDING THROUGH THE FAST FLOW WILL YIELD LOW PRES
CENTER RIDING ALONG THE STALLED FRONTAL BOUNDARY TO THE...LIFTING
THE FRONT AS A WARM FRONT BY LATE SAT AFTERNOON. THE COMBINATION
OF INCREASING MOISTURE AND BETTER MID LVL F-GEN FOR LIFT WILL
YIELD A BETTER CHANCE FOR PRECIP ACROSS WRN AND NRN PORTIONS OF
THE FORECAST AREA DURING THE AFTERNOON AND EVENING...FOLLOWED WITH
MORE WIDESPREAD PRECIP WITH THE COLD FROPA SUN. THE KEY WILL BE
P-TYPE...CONTINUE TO NOTE THAT OVERRUNING WARM AIR WITH H92 TEMPS
REACHING +2C ACROSS MUCH OF THE SRN HALF OF THE REGION BY SAT
EVENING BUT NEAR FREEZING SFC TEMPS HOLDS FAST. NOT A CLEAR CUT
COLD AIR DAMMING SIGNATURE HERE...BUT IT IS LIKELY MID LVL WARM
ADVECTION WILL FAR OUTPACE THE SFC TEMPS. THIS WOULD BE ESPECIALLY
TRUE IF ANY LIGHT SNOWS FALL INITIALLY. NOT OUT OUT THE QUESTION
THAT SOME SNOWS COULD CHANGE TO A PERIOD OF FREEZING RAIN THEN
POSSIBLY TO ALL RAIN JUST BEFORE THE COLD FRONTAL PASSAGE. ACCUMS
WOULD BE LIGHT...SNOWS GENERALLY AN INCH OR LESS WITH ICE ACCUMS
GENERALLY A TENTH OR LESS. WILL NEED TO WATCH THIS...AS IT WILL
ALSO DEPEND ON HOW CLOSE THE FRONT IS TO SRN NEW ENGLAND
INITIALLY...AS MANY LOCATIONS COULD REMAIN DRY DESPITE THE
CONTINUED WARM ADVECTION ALOFT. TEMPS NEAR TO SLIGHTLY ABOVE
NORMAL...ESPECIALLY SUN AHEAD OF THE COLD FRONT WHEN WARM
ADVECTION IS MAXIMIZED.
MON INTO TUE...
WITH THE STORM TRACK NOW SHIFTED FURTHER S THAN PREVIOUS
RUNS...NOTE THAT NOSE OF 1030+ HPA HIGH PRES WILL BE SLIDING INTO
THE REGION AND SUPPRESSING A SECONDARY LOW PRES WELL TO THE S
DURING THE PERIOD. WILL HAVE TO WATCH THIS STORM TRACK...BUT FOR
NOW IT LOOKS LIKE MAINLY DRY WX WILL PREVAIL. H85 TEMPS NEAR -8C
SUGGEST THAT TEMPERATURES SHOULD REMAIN NEAR SEASONAL NORMS.
MID WEEK...
WILL CONTINUE TO MONITOR STRONG LOW PRES CENTER COINCIDENT WITH
SHARPENING ARCTIC WAVE WITH CONNECTED TO THE HUDSON BAY VORTEX.
GIVEN THE DEEPENING OF THIS WAVE...THE TRACK OF THIS SYSTEM IS
GRADUALLY SLIDING TO THE E EACH RUN...NOW SUGGESTING A PASSAGE
SOMEWHERE IN THE VICINITY OF NEW ENGLAND RATHER THAN TO THE NW.
HOWEVER...THE KEY WILL BE PHASING OF THE NRN AND SRN STREAM WAVES.
CURRENT PROJECTIONS SUGGEST THE POSSIBILITY OF A WINTRY MIX...BUT
GIVEN ALL THE PLAYERS HAVE YET TO BE SAMPLED BY AN AREA WITH A
HIGHER RES OBSERVATION NETWORK THERE MAY BE FURTHER ADJUSTMENTS TO
COME.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH THURSDAY NIGHT/...
TONIGHT...HIGH CONFIDENCE IN VFR CONDITIONS. WESTERLY
WIND GUSTS OF 25 KNOTS EXPECTED FOR THE FIRST PART OF THE NIGHT
ALONG THE COAST.
THURSDAY...HIGH CONFIDENCE IN VFR CONDITIONS.
THURSDAY NIGHT...HIGH CONFIDENCE IN MAINLY VFR CONDITIONS. LOW
PROBABILITY OF MARGINAL MVFR CIGS LATE ALONG THE SOUTHEAST NEW
ENGLAND COAST.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRI AND FRI NIGHT...HIGH CONFIDENCE.
MAINLY VFR. A FEW SPOTS OF LOCALIZED MVFR IN SOME LIGHT -SHSN/SHRA
ESPECIALLY ACROSS THE NW.
SAT AND SUN...MODERATE CONFIDENCE.
MAINLY VFR TO START SAT...THEN PERIODS OF A WINTRY MIX
POSSIBLE...ONCE AGAIN MAINLY FOCUSED IN THE NORTH AND WEST SAT
INTO SAT NIGHT. SHOWERS MOVING WEST TO EAST ON SUN. PERIODS OF
MVFR/IFR POSSIBLE IN ANY PRECIPITATION.
MON...HIGH CONFIDENCE.
MAINLY VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT-TERM /THROUGH THURSDAY NIGHT/...HIGH CONFIDENCE
EXPECT INCREASING W WINDS THIS EVENING AS LOW PRESSURE HEADS FARTHER
OUT TO SEA AND REINFORCING SURGE OF COLDER AIR ARRIVES. SCA REMAINS
POSTED FOR ALL WATERS. ADDED BOS HARBOR AND NARRAGANSETT BAY FOR
PERIOD OF 25KT WINDS THIS EVENING.
AREAS OF LIGHT FREEZING SPRAY EXPECTED TONIGHT...ESPECIALLY ON
OUTER WATERS. LOW RISK FOR A TOUCH OF MODERATE FREEZING SPRAY...BUT
APPEARS TO SHORT-LIVED FOR ANY ADVISORIES.
THURSDAY AND THURSDAY NIGHT...QUIET WEATHER AS HIGH PRESSURE BUILDS
OVER THE WATERS. LEFT OVER SCA SEAS ACROSS THE OUTER-WATERS WILL
DIMINISH BY THURSDAY AFTERNOON. OTHERWISE...WINDS/SEAS WILL BE
BELOW SCA THRESHOLDS OVER THIS TIME.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRI...MODERATE CONFIDENCE.
SMALL CRAFT CONDITIONS LIKELY DURING THE DAY AS W WINDS AND
OFFSHORE SWELL SUBSIDE. ADVISORY CONDITIONS END BY EVENING.
FRI NIGHT INTO SAT NIGHT...HIGH CONFIDENCE.
AS HIGH PRESSURE SETTLES OFFSHORE S WINDS AND SEAS WILL SUBSIDE
SUCH THAT A PERIOD OF MAINLY QUIET BOATING WEATHER IS EXPECTED.
ONLY CAVEAT WILL BE SOME OCCASIONAL SHOWERS SAT NIGHT.
SUN INTO SUN NIGHT...MODERATE CONFIDENCE.
A COLD FRONT CROSSES THE WATERS SUN WITH W WINDS INCREASING TO
25-30 KT AT TIMES AND SWELLS BUILDING...INITIALLY ON THE SRN
WATERS THEN THE WATERS AS WELL. SMALL CRAFT ADVISORIES ARE LIKELY
TO LINGER INTO THE NIGHT.
MON...HIGH CONFIDENCE.
HIGH PRES ONCE AGAIN SETTLES OVER THE WATERS WITH QUIET BOATING
WEATHER EXPECTED TO PREVAIL.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EST THURSDAY FOR ANZ231>234-
251.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST
THURSDAY FOR ANZ230-236.
SMALL CRAFT ADVISORY UNTIL 5 AM EST THURSDAY FOR ANZ235-237.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR ANZ250-
254>256.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODYHazardous weather outlook, Jan 29, 3:40 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 340 PM EST WED JAN 29 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-302045- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 340 PM EST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW CONFIDENCE...A PERIOD OF SLEET AND FREEZING RAIN IS POSSIBLE FOR LATE SATURDAY INTO SATURDAY NIGHT ACROSS PORTIONS OF NORTHERN CONNECTICUT...WESTERN AND CENTRAL MASSACHUSETTS...AND SOUTHERN NEW HAMPSHIRE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-302045- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 340 PM EST WED JAN 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Flood Watches in New Hampshire, 2014Every flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.